Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The Hilton-Heckmann argument for the anti-commutativity of cup products


Author: Mariano Suarez-Alvarez
Journal: Proc. Amer. Math. Soc. 132 (2004), 2241-2246
MSC (2000): Primary 18E30, 18G99; Secondary 16E40
Published electronically: March 25, 2004
MathSciNet review: 2052399
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present a simple extension of the classical Hilton-Eckmann argument which proves that the endomorphism monoid of the unit object in a monoidal category is commutative. It allows us to recover in a uniform way well-known results on the graded-commutativity of cup products defined on the cohomology theories attached to various algebraic structures, as well as some more recent results.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 18E30, 18G99, 16E40

Retrieve articles in all journals with MSC (2000): 18E30, 18G99, 16E40


Additional Information

Mariano Suarez-Alvarez
Affiliation: Departamento de Matemática, Facultad de Ciencias Exactas y Naturales, Universidad de Buenos Aires, Ciudad Universitaria, Pabellón I, Buenos Aires (1428), Argentina
Email: mariano@dm.uba.ar

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07409-X
PII: S 0002-9939(04)07409-X
Received by editor(s): October 23, 2002
Received by editor(s) in revised form: May 10, 2003
Published electronically: March 25, 2004
Additional Notes: This work was supported by a grant from UBACyT X062, the international cooperation project SECyT-ECOS A98E05, and a CoNICET scholarship.
Communicated by: Martin Lorenz
Article copyright: © Copyright 2004 American Mathematical Society